MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-750824
Medical Device Problem Codes Unraveled Material (1664); Premature Separation (4045)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
As reported by the physician and lead tech, the patient came from the emergency department for a large uncontrolled leg hematoma.The patient was around late 80¿s/early 90¿s in age.The patient exhibited instability with regards to mental faculties (high anxiety and lack of lucidity) which may have contributed to elevated and unstable cardiac levels during the procedure.They also confirmed that neither believed the patient's bradycardia and asystole intra-procedure were caused by the self-deployed coil.They mentioned that the patient was not intubated or under general anesthesia.The physician expressed self-reflection that having the patient only sedated was not ideal because the patient moved a lot during the procedure and that could have contributed to the reported cardiac issues within the case.It was reported by the physician that the case was a rle angio with possible intervention to control the leg hematoma developing on the thigh.To access the hematoma, the physician engaged the right profunda and feeding collateral artery.The physician then utilized 035 cx coils because the physician wanted to stick with the 5f base catheter.A kumpe was used to access the feeding vessel.There was an acute 90 degree turn where the tip of the kumpe sat in the artery.The physician utilized gel foam first, which the physician felt did not achieve adequate stasis.The goal was to cap off the feeding vessel with one coil.It was deemed by the physician that the coil was too long and possibly oversized (too large in diameter) because it would not take its secondary wind.The coil straightened out in the artery and had a tail hanging into the sfa.As reported by the physician, the coil still seemed to be attached to the pusher wire.The physician attempted to push the coil farther into the vessel to mitigate the tail issue.Unfortunately, the physician met significant resistance.There was an attempt to pull the coil back and re-sheath, but when the physician stepped on fluoro realized it had detached on its own.From there, the physician tried to use two different types of snares (goose neck and tulip) to retrieve the coil.Because the physician could only grasp the proximal end, it started to unravel.The physician struggled to remove the coil completely, as parts of the filar broke once out of the sheath and body.The physician then reported an attempt to put the coil introducer sheath over the filar and trap it; it was semi-successful.This allowed the physician to bring a majority of the coil out of the patient.A segment of the distal part of the unraveling coil started to bunch up and was caught in the subcutaneous tissue between the artery and skin level.A small filar tail remained hanging into the cfa and iliac artery from that bunched up section.At this point, the physician aborted the case and left the filar trapped in the subcutaneous tissue.He confirmed that it was secured and not at risk of embolization.He believes that with time it will endothelialize within the vasculature.The lead tech reported that the 5f catheter was not flushed after gel foam usage and before coil introduction.The lead tech also confirmed that no apparent resistance was felt despite the lack of catheter flushing.The physician clarified that after the procedure when they were reviewing the runoffs, there was an image that showed potential occlusion within the tibial vessels.The physician called for a vascular consult to confirm if embolization occurred and to discuss the remaining filar issue.The vascular surgeon on call confirmed no embolization occurred and the flow to the tibials was adequate.The vascular surgeon also stated that surgically removal of the filar was not recommended and agreed with the case surgeon regarding his inclination towards endothelialization.The patient remained in icu for 48 hours for observation due to the patient's general poor health.The patient was discharged successfully and has been referred for additional comprehensive care.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24783012
Report Number2032493-2026-00221
Device Sequence Number18638950
Product Code KRD
UDI-Device Identifier00812636021065
UDI-Public00812636021065
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750824
Device Catalogue Number45-750824
Device Lot Number0000808712
Date Returned to Manufacturer03/26/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
035 AMPLATZ WIRE; 5FX65CM KUMPE CATHETER; 5FX65CM ROSCH CATHETER; PINNACLE SHEATH; STD 035 GLIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale